Colorado, 2004

Hail in Colorado, June 19, 2004

June 19, 2004 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 7:35 PM MST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 19, 7:35 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT SAT JUN 19 2004

.DISCUSSION...MOIST UPSLOPE FLOW CONTINUES ACROSS THE AREA AS
CANADIAN SURFACE HIGH OVER NORTHEAST NEBRASKA PULLS SLOWLY AWAY TO
THE EAST AND PROMOTES SOUTHEAST LOW LEVEL FLOW. WILL KEEP CLOUDS ALL
NIGHT AND ADD AREAS OF FOG TO FORECAST. BEST CHANCE OF LOW
VISIBILITY IN FOG WILL BE OVER WESTERN TIER OF KANSAS COUNTIES AND
ALL OF COLORADO COUNTIES.  WILL MONITOR FOR POSSIBLE FOG ADVISORY IN
THIS REGION.  WITH WINDS OUT OF THE SOUTHEAST TONIGHT...HIGHER
DEWPOINTS NEAR 60 WILL GRADUALLY WORK THEIR WAY NORTHWEST INTO OUR
FORECAST AREA.

WILL KEEP LIKELY POPS IN SOUTHWEST AREAS TONIGHT GIVEN LATEST RADAR
TRENDS OVER EAST CENTRAL COLORADO. LAST EVENINGS WRF MODEL DID A
GOOD JOB HIGHLIGHTING THIS AREA OF THUNDERSTORMS...WHICH IT PROGS TO
THE ESE INTO THE SOUTHERN PORTION OF OUR FORECAST AREA OVERNIGHT.
WILL GO WITH CHANCE POPS FOR SHOWERS AFTER 06Z FOR CENTRAL AND
NORTHEAST.  OTHERWISE OVERNIGHT MIN TEMPERATURES AND OTHER GIRDS
LOOK OKAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

DLF
Hazardous weather outlook, Jun 19, 9:15 AM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1015 AM MDT SAT JUN 19 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1015 AM MDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN COLORADO
LATE THIS AFTERNOON AND THIS EVENING...MAINLY WEST OF HIGHWAY 385. A
FEW OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE
LARGE HAIL.

STORMS OVER EASTERN COLORADO WILL THEN MOVE EAST INTO NORTHWEST
KANSAS AND EXTREME SOUTHWEST NEBRASKA LATER TONIGHT. THUNDERSTORMS
WILL BECOME MORE NUMEROUS...BUT SEVERE WEATHER IS NOT EXPECTED. HEAVY
RAIN WILL BE POSSIBLE WITH A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA ON SUNDAY BRINGING
A CHANCE FOR SEVERE THUNDERSTORMS TO THE TRI-STATE REGION. LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE
POSSIBLE...ESPECIALLY EAST OF THE KANSAS-COLORADO BORDER.
THUNDERSTORMS WILL DEVELOP INTO A COMPLEX SUNDAY NIGHT WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN POSSIBLE.

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
MIDDLE OF NEXT WEEK WITH THE GREATEST CHANCES DURING THE LATE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEST OF HIGHWAY 385 IN COLORADO LATE
THIS AFTERNOON.

FS

The radar

The Pueblo radar (KPUX), 116 km away, was scanning. The volume nearest the first event began at 04:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 19, 9:00 PM MST
Where
Cheyenne County, 8 mi SW of Kit Carson
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.683, -102.883

Hail covering the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404758.